Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 4, 2018, 10:34 PM CDT for Kewaunee County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2018, 10:34 PM CDT (03:34 UTC)
- Expired
- Aug 4, 2018, 11:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Green Bay, WI
County Kewaunee County, WI
The radar
The Green Bay radar (KGRB), 53 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 7.4
The text
As transmitted.
789
WWUS83 KGRB 050334
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
1034 PM CDT SAT AUG 4 2018
WIZ022-039-040-050415-
Kewaunee WI-Door WI-Brown WI-
1034 PM CDT SAT AUG 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROWN...KEWAUNEE AND
SOUTH CENTRAL DOOR COUNTIES UNTIL 1115 PM CDT...
At 1032 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Sturgeon Bay to near Luxemburg
to 6 miles southwest of Denmark. Movement was northeast at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Jacksonport around 1040 PM CDT.
Algoma around 1045 PM CDT.
Other locations impacted by these storms include Krok, Valmy, Curran,
Slovan, Gregorville, Rankin, Ellisville, Euren, Whitefish Bay and
Carlsville.
Gusty winds have pushed ahead of the main line of storms, therefore
do not wait for rain or thunder before seeking shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4501 8710 4486 8715 4476 8727 4454 8741
4441 8745 4433 8774 4433 8789 4428 8789
4424 8805 4444 8772 4496 8737 4511 8695
TIME...MOT...LOC 0332Z 246DEG 53KT 4492 8736 4447 8767 4430 8794
$$
KurimskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:32 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Aug 4, 6:32 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 632 PM CDT Sat Aug 4 2018 Updated aviation portion for 00Z TAF issuance .SYNOPSIS... Issued at 233 PM CDT Sat Aug 4 2018 Warm and humid with periods of showers and thunderstorms through Monday, then quieter weather for the rest of the upcoming work week. For the next couple days, the upper pattern across North America will be dominated by a seasonably strong band of low-amplitude westerlies near the U.S/Canadian border. Reamplification will begin early next week, as a strong ridge develops north of a closed upper anticyclone strengthening over the intermountain West. A downstream trough position will exist from southern Hudson Bay through the Great Lakes region toward the Gulf States, though the medium range models suggest the bulk of the westerlies over eastern North America will remain across Canada, with just weak upper flow through the U.S. portion of the upper trough. Some eastward progression of the western ridge is likely late in the period. Numerous impulses embedded within the westerlies across the area now will combine with a rather warm and moist air mass to produce periods of showers and thunderstorms the next couple days. Upper support for precipitation will wane thereafter, with precipitation events during latter part of the period more likely comprised of scattered convection with light amounts. Still, rainfall the next few days should result in AOA amounts for most of the area. A warm humid air mass will reside across the area early in the period. The upper flow tilting northwesterly downstream from the western ridge will likely result in a little less humidity during the latter part of the period. But since the large scale upper trough is not expected to be very strong, it is unlikely a significantly cooler air drier air mass will be driven into the area despite the NW upper flow. So the trend will probably be just toward slightly less humidity, with temperatures remaining a little above seasonal normals. && .SHORT TERM...Tonight and Sunday Issued at 233 PM CDT Sat Aug 4 2018 The details of the forecast remain somewhat elusive. An area of showers and some thunderstorms will move in from the west late this afternoon into this evening (mainly across the northwest part of the area) as a shortwave crosses the region. Development farther southeast into the area is more in doubt. Will have likely and some categorical PoPs across the northwest, but plan on handling it in east-central Wisconsin with chance PoPs unless radar trends allow/indicate otherwise. The potential for another round of storms late tonight also exists, though support for that is mixed. Edged PoPs back up a little later tonight to account for it. Models, especially the NAM indicate very unstable conditions and significant deep-layer shear across the area Sunday (4-5K J/kg CAPES and 40-60KT 0-6km shear). Despite a lack of capping on forecast soundings, the NAM does not generate much convection. (That's probably partly why such significant destabilization is able to occur in the model). Handled the situation with chance PoPs since the coverage of any convection that develops will be limited, but the potential exists for any storms to be severe given the instability and shear present. .LONG TERM...Sunday Night Through Saturday Issued at 233 PM CDT Sat Aug 4 2018 A broad and flat upper level trough will remain in place over the Great Lakes on Monday. The trough will carry several shortwaves across the area, producing a good chance for thunderstorms at times. On Tuesday, ridging will begin to amplify over the Western U.S. and bring cooler and drier Canadian air into the region. While there will still be a chance for showers and an isolated thunderstorm or two during the latter half of the week, this activity currently does not look significant. && .AVIATION...for 00Z TAF Issuance Issued at 632 PM CDT Sat Aug 4 2018 The main aviation concern will be convection, the details of which are still somewhat uncertain. An area of showers out to the west continues to make headway through the area this evening. Another round is possible late tonight, though that is more uncertain. Yet another round is possible Sunday afternoon with high instability across the region. However that is also uncertain as not all models develop it. Expect primarily VFR conditions across the area, though IFR/LIFR conditions are possible with the convection. A period of MVFR or even IFR conditions is possible late tonight, mainly across the north. LLWS will also develop this evening, then ease from NW to SE late tonight into tomorrow morning. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement through Sunday evening for WIZ022. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......ML AVIATION.......Kurimski
Hazardous weather outlook, Aug 4, 3:31 PM CDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 331 PM CDT Sat Aug 4 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 331 PM CDT Sat Aug 4 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a chance of thunderstorms tonight. An isolated severe storm is possible, mainly this evening. Damaging winds and localized heavy rainfall will be the main threats. South winds will generate waves which will result in hazardous swimming conditions on Lake Michigan, mainly along the beaches of Door County. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Thunderstorms are likely at times from Sunday through Monday evening. Conditions may be favorable for severe storms at times during this period, though the specifics of when and where a severe threat will exist are unclear. Conditions will also be favorable for heavy rainfall, which could lead to flooding. The greatest potential for flooding will be over central and east- central Wisconsin, and occur on Monday afternoon and evening. Hazardous swimming conditions on Door County beaches of Lake Michigan will continue through Sunday. .SPOTTER INFORMATION STATEMENT... Formal spotter activation will not be needed tonight. However, spotters are requested to report any damaging wind gusts or rainfall totals over an inch to the National Weather Service in Green Bay. LMZ521-522-541>543-051100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 331 PM CDT Sat Aug 4 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a chance of thunderstorms on the Bay and Lake, mainly tonight. Any storms that form will pose a hazard to mariners. High waves will result in conditions hazardous to small craft on northern Lake Michigan north of Sturgeon Bay through early Sunday evening. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Thunderstorms are possible at times from Sunday through Monday evening Any storms that develop would pose a hazard to boaters on the bay and lake. Skowronski/ML
In the hours before
Special weather statement, Aug 4, 9:06 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Green Bay WI
906 PM CDT SAT AUG 4 2018
WIZ031-037-038-045-048-074-050300-
Southern Oconto County WI-Waupaca WI-Shawano WI-Outagamie WI-
Winnebago WI-Waushara WI-
906 PM CDT SAT AUG 4 2018
...SPECIAL WEATHER STATEMENT...
At 906 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Clintonville to near
Fremont to near Montello. Movement was northeast at 25 mph.
Winds in excess of 30 mph will be possible with these storms.
Strong thunderstorms will be near...
Fremont around 910 PM CDT.
New London around 930 PM CDT.
Pulaski around 955 PM CDT.
Berlin, Black Creek and Rush Lake around 1000 PM CDT.
Other locations impacted by these storms include Butte Des Morts,
Leeman, Larsen, Northport, Orihula, Sugar Bush, Rose Lawn, Wolf River
Bottoms Wildlife Area, Borth and Winneconne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4398 8889 4398 8919 4424 8899 4457 8865
4494 8788 4467 8816 4468 8825 4459 8825
4391 8880 4390 8889
TIME...MOT...LOC 0206Z 237DEG 23KT 4455 8863 4428 8891 4376 8932
KurimskiSpecial weather statement, Aug 4, 9:21 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Green Bay WI
921 PM CDT SAT AUG 4 2018
WIZ037>039-045-048-074-050315-
Southern Oconto County WI-Waupaca WI-Outagamie WI-Winnebago WI-
Waushara WI-Brown WI-
921 PM CDT SAT AUG 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROWN...NORTHERN
WINNEBAGO...SOUTHEASTERN WAUSHARA...SOUTHERN OCONTO...SOUTHEASTERN
WAUPACA AND OUTAGAMIE COUNTIES UNTIL 1015 PM CDT...
At 921 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Creek to near New London to near
Redgranite. Movement was northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Lake Poygan around 940 PM CDT.
Black Creek around 945 PM CDT.
Pulaski around 950 PM CDT.
Menasha around 1010 PM CDT.
Green Bay, Appleton, Little Chute and Kimberly around 1015 PM CDT.
Other locations impacted by these storms include Mackville, Larsen,
Orihula, Rose Lawn, Sobieski, Kunesh, South Chase, Pensaukee, Freedom
and Hobart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4433 8878 4453 8851 4459 8838 4459 8825
4466 8824 4496 8758 4494 8759 4486 8777
4471 8792 4467 8793 4425 8832 4424 8840
4422 8840 4398 8901 4398 8910
TIME...MOT...LOC 0221Z 238DEG 33KT 4452 8850 4437 8870 4402 8902
KurimskiSpecial weather statement, Aug 4, 9:47 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Green Bay WI
947 PM CDT SAT AUG 4 2018
WIZ039-050330-
Brown WI-
947 PM CDT SAT AUG 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR BROWN COUNTY UNTIL 1030 PM CDT...
At 947 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Pulaski to 7 miles south of
Black Creek. Movement was northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Pulaski around 955 PM CDT.
Green Bay and Bellevue Town around 1020 PM CDT.
Bay Shore Park around 1030 PM CDT.
Other locations impacted by these storms include Little Rapids,
Humboldt, Kunesh, De Pere, Lambeau Field, Ledgeview, Hobart, Leo
Frigo Bridge, Howard and Poland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4429 8818 4438 8819 4459 8819 4459 8823
4467 8824 4468 8799 4470 8798 4470 8792
4463 8793 4468 8781 4472 8778 4472 8776
4435 8778
TIME...MOT...LOC 0247Z 241DEG 43KT 4454 8829 4436 8848
KurimskiLocal storm report, Aug 4, 10:02 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1002 PM CDT SAT AUG 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST GREEN BAY 44.51N 88.00W
08/04/2018 M51 MPH BROWN WI ASOS
&&
HYKINSpecial weather statement, Aug 4, 10:08 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1008 PM CDT SAT AUG 4 2018
WIZ022-039-040-050400-
Kewaunee WI-Door WI-Brown WI-
1008 PM CDT SAT AUG 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROWN...NORTHERN
KEWAUNEE AND DOOR COUNTIES UNTIL 1100 PM CDT...
At 1008 PM CDT, trained weather spotters reported strong
thunderstorms along a line extending from 7 miles southeast of Oconto
to near Bellevue Town. Movement was northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Sturgeon Bay around 1035 PM CDT.
Algoma around 1040 PM CDT.
Egg Harbor around 1045 PM CDT.
Jacksonport around 1050 PM CDT.
Other locations impacted by these storms include Valmy, Gregorville,
Rankin, Euren, Humboldt, Whitefish Bay, Carlsville, Ledgeview, Vignes
and Maplewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4516 8697 4509 8697 4501 8710 4486 8715
4460 8737 4439 8806 4463 8793 4464 8792
4469 8780 4478 8772 4482 8781 4478 8785
4484 8782 4486 8778 4483 8781 4479 8772
4487 8765 4494 8745 4502 8740 4522 8691
TIME...MOT...LOC 0308Z 242DEG 41KT 4481 8777 4449 8794
KurimskiSpecial weather statement, Aug 4, 10:34 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1034 PM CDT SAT AUG 4 2018
WIZ022-039-040-050415-
Kewaunee WI-Door WI-Brown WI-
1034 PM CDT SAT AUG 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROWN...KEWAUNEE AND
SOUTH CENTRAL DOOR COUNTIES UNTIL 1115 PM CDT...
At 1032 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Sturgeon Bay to near Luxemburg
to 6 miles southwest of Denmark. Movement was northeast at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Jacksonport around 1040 PM CDT.
Algoma around 1045 PM CDT.
Other locations impacted by these storms include Krok, Valmy, Curran,
Slovan, Gregorville, Rankin, Ellisville, Euren, Whitefish Bay and
Carlsville.
Gusty winds have pushed ahead of the main line of storms, therefore
do not wait for rain or thunder before seeking shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4501 8710 4486 8715 4476 8727 4454 8741
4441 8745 4433 8774 4433 8789 4428 8789
4424 8805 4444 8772 4496 8737 4511 8695
TIME...MOT...LOC 0332Z 246DEG 53KT 4492 8736 4447 8767 4430 8794
KurimskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:06 PM CDT | Special Weather Statement | GRB | Outagamie, Winnebago | 54 min |
| Aug 4, 9:21 PM CDT | Special Weather Statement | GRB | Outagamie | 54 min |
| Aug 4, 9:30 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 60 min |
| Aug 4, 9:47 PM CDT | Special Weather Statement | GRB | Brown | 43 min |
| Aug 4, 10:00 PM CDT | Special Marine Warning | GRB | 60 min | |
| Aug 4, 10:05 PM CDT | Special Marine Warning | GRB | 115 min | |
| Aug 4, 10:08 PM CDT | Special Weather Statement | GRB | Brown, Door, Kewaunee | 52 min |
| Aug 5, 10:01 AM CDT | Special Weather Statement | GRB | Menominee, Shawano | 44 min |
| Aug 5, 11:16 AM CDT | Special Weather Statement | GRB | Marinette, Oconto | 59 min |
| Aug 5, 3:29 PM CDT | Special Weather Statement | GRB | Forest | 46 min |
| Aug 5, 4:19 PM CDT | Special Weather Statement | GRB | Florence | 41 min |
| Aug 5, 4:33 PM CDT | Special Weather Statement | GRB | Oneida | 57 min |
| Aug 5, 5:18 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida | 42 min |
| Aug 5, 5:57 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Oneida | 33 min |
| Aug 5, 6:14 PM CDT | Special Weather Statement | GRB | Langlade | 46 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.